Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 29, NWS Huntsville, AL

November 28, 2005Limestone County, Alabama

NWS Huntsville, AL issued this tornado warning at Nov 28, 2005, 12:22 PM CST for Limestone County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2005, 12:22 PM CST (18:22 UTC)
Expired
Nov 28, 2005, 12:45 PM CST
In force
23 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 9:55 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 281822
TORHUN
ALC083-281845-
/O.NEW.KHUN.TO.W.0029.051128T1822Z-051128T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 PM CST MON NOV 28 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 1245 PM CST

* AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOOD       
  SPRINGS...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...  
  GOOD SPRINGS.
  LESTER.
  ELKMONT.
  INTERSTATE 65.  
  ARDMORE.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721

$$

27
2 follow-up statements
000 
WWUS54 KHUN 281838
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1236 PM CST MON NOV 28 2005

ALC083-281845-
/O.CON.KHUN.TO.W.0029.000000T0000Z8 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR
LIMESTONE COUNTY...

AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE INITIAL THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAD 
MOVED NORTH INTO GILES COUNTY TENNESSEE. HOWEVER...ANOTHER STORM 
LOCATED NEAR MOUNT ROZELL ALSO SHOWED STRONG ROTATION. THIS STORM 
WAS MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LESTER.
  ARDMORE.

AT 1236 PM CST...WAFF-TV REPORTED A SMALL WALL CLOUD ON HIGHWAY 72 
NEAR COXEY.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721

$$

27
000 
WWUS54 KHUN 281846
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CST MON NOV 28 2005

ALC083-281854-
/O.EXP.KHUN.TO.W.0029.000000T0000Z-051128T1845Z/
LIMESTONE AL-
1245 PM CST MON NOV 28 2005

...THE TORNADO WARNING FOR LIMESTONE COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT PROMPTED THE TORNADO WARNING HAD WEAKENED
AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...
THE TORNADO WARNING FOR LIMESTONE COUNTY HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE 
STILL POSSIBLE FROM A LINE OF THUNDERSTORMS MOVING THROUGH WESTERN 
PORTIONS OF LIMESTONE COUNTY. STAY INDOORS UNTIL THE STORM HAS 
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST.

LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 10:17 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 28, 10:17 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 AM CST MON NOV 28 2005

.UPDATE...
CURRENT 12Z 500 MB ANALYSIS SHOWS VERTICALLY STACKED 528 DECAMETER
CLOSED LOW OVER NW MISSOURI. ASSOCIATED SURFACE LOW CURRENTLY OVER
WESTERN IOWA. STRONG SOUTHWESTERLY WINDS OF 50 TO 60 KT AT 850 MB
AHEAD OF THIS SYSTEM OVER THE TENNESSEE VALLEY. POTENT 500 MB 90 KT
TO 100 KT JET STREAK CURRENTLY AHEAD OF THIS SYSTEM AS WELL. STRONG
HELICITY VALUES SEEN IN 12Z BNA AND BMX SOUNDING BETWEEN 400 AND 560
M2/S2...AS YOU WOULD EXPECT WITH THIS SETUP. THESE STRONG DYNAMICS
WILL CONTINUE AS THIS LOW PRESSURE SYSTEM MOVES NORTHEAST AND DRAGS
A STRONG COLD FRONT THROUGHT THE TENNESSEE VALLEY TODAY.

MODELS PROG 0-3 SRH VALUES BETWEEN 400 AND 500 M2/S2 THROUGHOUT
THE DAY. SEVERE WEATHER DEFINITELY ON TAP TODAY...BUT BEST CHANCE
OF TORNADOES LOOKS BETTER A LITTLE FURTHER TO THE SOUTH OF
NORTHERN ALABAMA...WHERE BETTER INSTABILITY IS ALREADY IN PLACE
WITH SURFACE DEWPOINTS IN THE MID 60S. A FEW BREAKS IN THE CLOUDS
ALREADY VISIBLE THIS MORNING IN PARTS OF NORTHERN ALABAMA...BUT DO
NOT EXPECT TO SEE MUCH SUN BEFORE CLOUD COVER ASSOCIATED WITH THE
APPROACHING COLD FRONT...AND BEST LIFT...MOVES INTO THE AREA. WITH
MODELS PROGGING BETWEEN 500 J/KG AND 100 J/KG CAPE LATER THIS
AFTERNOON...SOME THUNDERSTORMS WILL BE SEVERE...WITH A CHANCE OF
ISOLATED TORNADOES. EXPECT PRIMARILY STRAIGHT WIND DAMAGE THOUGH
DUE TO MORE LIMITED INSTABLILITY.

CURRENTLY TEMPERATURES ARE BETWEEN 63 AND 68 DEGREES. WITH SOME
BREAKS IN CLOUDS AND STRONG WARM AIR ADVECTION...CURRENT FORECAST
ON TRACK.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

20
Hazardous weather outlook, Nov 28, 11:21 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1121 AM CST MON NOV 28 2005

ALZ001>010-016-TNZ076-096-097-290400-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1121 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

LOW PRESSURE OVER THE UPPER MIDWEST HAS BEGUN PUSHING A COLD FRONT
INTO THE AREA THIS MORNING. STRONG SOUTHERLY WINDS WILL CONTINUE
FEEDING WARM AND MOIST AIR INTO THE TENNESSEE VALLEY...AND A BROKEN
LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT
MOVES THROUGH THE AREA. THE FRONT WILL PASS THE SHOALS BY MIDDAY...
HUNTSVILLE BY MID AFTERNOON...AND INTO GEORGIA BY EARLY THIS
EVENING.

SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TO BE BE
SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
THE PRIMARY THREATS.

THE BIGGEST LIMITING FACTOR FOR A WIDESPREAD SEVERE WEATHER EVENT
WILL BE LOW LEVEL INSTABILITY. CLOUDINESS HAS BEEN WIDESPREAD ACROSS
THE AREA THIS MORNING...AND SHOULD CONTINUE TO LIMIT DAYTIME HEATING
INTO THE AFTERNOON HOURS. THE MOST UNSTABLE AIR...AND THEREFORE THE
HIGHER THREAT OF SEVERE WEATHER...WILL LIKELY BE SOUTH OF THE
TENNESSEE RIVER. HOWEVER...ANY LARGER BREAKS IN THE CLOUDS WILL
GREATLY INCREASE THE SEVERE WEATHER THREAT ACROSS THE ENTIRE
TENNESSEE VALLEY.

AFTER THE FRONT CLEARS THE AREA THIS EVENING...DRIER AND SLIGHTLY
COOLER AIR WILL BEGIN TO MOVE BACK INTO THE REGION.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED FOR ONGOING TORNADO WATCHES.

27

In the hours before

Special weather statement, Nov 28, 11:06 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1106 AM CST MON NOV 28 2005

ALZ001>010-016-TNZ076-096-097-282000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1106 AM CST MON NOV 28 2005

...SEVERE WEATHER STILL POSSIBLE TODAY...

A COLD FRONT HAS BEGUN PUSHING INTO THE TENNESSEE VALLEY THIS
MORNING. AS THIS FRONT SLOWLY MOVES EAST...STRONG SOUTHERLY WINDS OF
20 TO 30 MPH WILL FEED LOW LEVEL MOISTURE INTO THE TENNESSEE VALLEY.
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE
FRONT AS IT ENCOUNTERS THE MOISTURE AND INSTABILITY. THE FRONT WILL
PASS THE SHOALS BY MIDDAY...HUNTSVILLE BY MID AFTERNOON...AND INTO
GEORGIA BY EARLY THIS EVENING.

SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT COULD BECOME
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND ISOLATED
TORNADOES. THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE
SOUTH OF THE TENNESSEE RIVER...WHERE INSTABILITY AND MOISTURE WILL
BE AT THEIR HIGHEST. HOWEVER...ANY BREAKS OF SUNSHINE WILL GREATLY
INCREASE THE CHANCES OF SEVERE WEATHER ACROSS THE ENTIRE TENNESSEE
VALLEY.

THE THREAT FOR SEVERE WEATHER WILL END FROM WEST TO EAST AS THE
FRONT MOVES THROUGH THE AREA DURING THE DAY.

PLEASE STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA SOURCE
FOR LATER UPDATES.

27

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 1:00 AM CSTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more15 hr
Nov 28, 1:35 PM CSTSevere Thunderstorm WarningHUNCullman25 min
Nov 28, 1:41 PM CSTTornado WarningHUNCullman19 min
Nov 28, 1:59 PM CSTTornado WarningHUNCullman, Morgan31 min
Nov 28, 3:11 PM CSTSevere Thunderstorm WarningHUNJackson34 min
Nov 28, 3:43 PM CSTSevere Thunderstorm WarningHUNJackson32 min

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.